Better Health Channel
betterhealth.vic.gov.au
betterhealth.vic.gov.au
  • Ecstasy (also known as MDMA) is an illegal synthetic drug that is classed as an empathogen (increases feeling of empathy and compassion towards others) but also acts as a nervous system stimulant.
  • In high doses, ecstasy can cause perceptual changes and floating sensations, as well as seizures and vomiting.
  • In some cases, ecstasy can contribute to death as a result of heart attack, stroke, overheating or if a person drinks too much water.
  • In an emergency, dial triple zero (000) to call an ambulance.
  • If taking ecstasy, plan what you would do in an emergency and don’t delay seeking help because you think you might get into trouble. 

Give feedback about this page

More information

Content disclaimer

Content on this website is provided for information purposes only. Information about a therapy, service, product or treatment does not in any way endorse or support such therapy, service, product or treatment and is not intended to replace advice from your doctor or other registered health professional. The information and materials contained on this website are not intended to constitute a comprehensive guide concerning all aspects of the therapy, product or treatment described on the website. All users are urged to always seek advice from a registered health care professional for diagnosis and answers to their medical questions and to ascertain whether the particular therapy, service, product or treatment described on the website is suitable in their circumstances. The State of Victoria and the Department of Health shall not bear any liability for reliance by any user on the materials contained on this website.

Reviewed on: 29-10-2020